MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE INTRAVASCULAR CATHETER (20G); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE INTRAVASCULAR CATHETER (20G); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the insertion was fine without any issue.Visualized within the vein, advanced the guidewire without any problem.The vessel itself was a nice healthy, large and easily compressible vein.When they pushed the safety button, the button depressed but did not retract the needle.They said they were still parallel to the patient's arm/vein so it should have retracted easily as they normally do.They had to pull the entire needle out of the catheter in order for it to retract.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of needle retraction failure was inconclusive.The product returned for evaluation was one 20g accucath ace needle assembly.The catheter assembly was not returned for evaluation.A gross visual inspection of the returned unit found that the needle and guidewire were fully retracted.Use residues were observed throughout the unit and the guidewire was noted to have a slight bend.The unit was functionally tested by un-retracting the needle, threading a catheter from a representative unit over the needle/guidewire, inserting the catheter into mock skin, and then retracting the needle.The needle fully retracted without resistance.No further conclusions could be drawn regarding the reported event as the returned unit was unable to be tested with its respective catheter assembly.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
ACCUCATH ACE INTRAVASCULAR CATHETER (20G)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19072132
Report Number3006260740-2024-01587
Device Sequence Number4732626
Product Code FOZ
UDI-Device Identifier00801741138010
UDI-Public(01)00801741138010
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K162894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberN/A
Device Catalogue NumberAC1202252
Device Lot NumberREHV1902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown